MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. ASSY. SUCTION IRRIGATOR 2; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG. ASSY. SUCTION IRRIGATOR 2; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0250070500
Medical Device Problem Codes Leak/Splash (1354); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the suction irrigator for was being used for 15-30 minutes, the tip started leaking.Staff attempted to unstick button, in case that was causing it to run and dispense saline outside patient, did not fix the issue.Surgeon observed that the tip was "smoking." at this time, suction irrigator was removed from sterile field, replaced with new device.Motor for irrigator was still running at this time, as if the button was fully depressed, battery compartment/motor where irrigator spikes saline bag hot to the touch.Therefore, there was a thermal event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Three attempts have been made to retrieve the device for evaluation, and it is yet to be received in-house.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure : tip was smoking probable root cause for equipment leaks and flow too high : 1.Material/design error 2.Constant irrigation flow is not maintained leading to limited field of view 3.Stopcocks in improper configuration 4.Large anatomy 5.Missing o-ring 6.Damaged or deformed o-ring 7.Pump malfunction (motor, control board, harness, power supply, battery, or cassette) 8.Clogged tubing 9.User error probable root cause for smoke smell or flames coming from device : 1.Insulation melting 2.Excessive cauterization 3.User error 4.Nonconforming electrical components probable root cause for overheating: 1.Material/design error 2.User error the reported failure mode will be monitored for future reoccurrence.

Brand Name
PKG. ASSY. SUCTION IRRIGATOR 2
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andy dobos
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key22457387
Report Number0002936485-2025-00616
Device Sequence Number20862751
Product Code GCJ
UDI-Device Identifier37613327061391
UDI-Public37613327061391
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250070500
Device Lot Number24338FG2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale